Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 143, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 4, 2019, 7:39 PM CDT for Mobile County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2019, 7:39 PM CDT (00:39 UTC)
- Expired
- Oct 4, 2019, 8:17 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025 WUUS54 KMOB 050039 SVRMOB ALC097-050130- /O.NEW.KMOB.SV.W.0143.191005T0039Z-191005T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 739 PM CDT Fri Oct 4 2019 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Northern Mobile County in southwestern Alabama... * Until 830 PM CDT. * At 739 PM CDT, a severe thunderstorm was located near Axis, or 5 miles north of Creola, moving west at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Creola, Chunchula, Gulfcrest, Axis and Wilmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3075 8841 3101 8843 3107 8797 3091 8796 TIME...MOT...LOC 0039Z 075DEG 27KT 3098 8804 HAIL...0.75IN WIND...60MPH $$
1 follow-up statement
527
WWUS54 KMOB 050117
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
817 PM CDT Fri Oct 4 2019
ALC097-050127-
/O.CAN.KMOB.SV.W.0143.000000T0000Z-191005T0130Z/
Mobile AL-
817 PM CDT Fri Oct 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOBILE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds
up to around 40 to 45 mphy are still possible with this thunderstorm.
LAT...LON 3075 8841 3101 8843 3107 8797 3091 8796
TIME...MOT...LOC 0113Z 075DEG 27KT 3091 8836
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 6:42 PM CDT, 57 minutes earlier.
Area forecast discussion, Oct 4, 6:42 PM CDT, 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 642 PM CDT Fri Oct 4 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...VFR conditions will prevail through the next 24 hours. /13 && .PREV DISCUSSION... /issued 402 PM CDT Fri Oct 4 2019/ NEAR TERM /Now Through Saturday/...An upper high pressure area centered over South Carolina and Georgia will continue to weaken and shift southeastward as a strong upper shortwave exiting the northern Rockies sweeps over the northern High Plains tonight, and then over the northern plains and upper midwest states on Saturday. The ongoing isolated to scattered showers and thunderstorms that have developed this afternoon have mainly resulted from the decreasing stability due to strong surface heating. However, a secondary trigger is a stalled surface boundary that lies from west to east across the central portions of the forecast area. This boundary is expected to remain nearly stalled through noon Saturday, and then lift northward in the afternoon as a surface ridge rebuilds along the eastern seaboard and southeast states. Expect the current shower and thunderstorm activity to dissipate by midnight, but a few strong storms will be possible in the meantime. Strong surface heating again on Saturday will allow isolated to scattered showers and thunderstorms to re- develop during the afternoon hours, mainly west of I-65. Low temperatures tonight will be 8 to 12 degrees above normal, ranging from 68 to 72 degrees inland areas, and from 73 to 77 degrees along the immediate coast. Hot temperatures will occur again Saturday (8 to 12 degrees above normal), ranging from 92 to 96 degrees inland areas, and around 90 degrees along the immediate coast. /22 SHORT TERM /Saturday night Through Monday night/...A mid level trough sweeps southeast across the Plains before crossing the Mississippi River Sunday night. This trough weakens as it then moves east across the Southeast Monday though Monday night. An initially moderate cold front associated with the trough moves across the forecast area Monday afternoon into Monday evening before stalling over the northern Gulf of Mexico by Tuesday as the weakening upper trough moves quickly east of the Southeast. The weakening nature of the mid level trough, then eastward movement as it passes over the region will help to weaken the front as it moves southeast across the region Ahead of the approaching front, increasing coverage of precipitation is expected Sunday from Saturday, with a likely chance of showers and thunderstorms expected with the front's passage Monday. Am not anticipating an organized severe weather event either Sunday or Monday. Daytime instability remains sufficient (MLCapes topping out in the 1000-1500J/kg range) for strong to marginally severe storms, but weak wind shear will help to limit a more organized severe event with the front's passage. Temperatures in the Short Term continue the current trend of rising to above seasonal norms. High temperatures Sunday rise into the upper 80s to low 90s across most of the forecast area, mid to upper 80s MOnday as increased cloud cover and better rain coverage limit daytime heating. Low temperatures falling into the upper 60s to low 70s inland, mid 70s along the coast, are expected Saturday and Sunday nights. The passing front will bring cooler air to the area, helping low temperatures Monday night fall to around 60 across northwestern-most portions to the area, increasing to around 70 along the coast. /16 LONG TERM /Tuesday Through Friday/...Flow in the upper levels becomes zonal Tuesday, then as another upper trough digs southeast across the western CONUS, an upper ridge begins to build north across the Southeast. The upper trough passes north of the Southeast late in the coming week or weekend (guidance varies in the timing), with another cold front moving across the region Friday and Saturday. The passing trough will help to limit the strength of the building upper trough. Temperatures rise to about 5 degrees above seasonal norms in the Long Term, though, before the coming front brings a cool-off. How much of a cool-off is unclear, especially with the timing and strength of the cold front inconsistent in the guidance at this time. /16 MARINE...A light offshore flow will develop overnight, followed by a light southeast flow developing throughout the day Saturday as a surface ridge rebuilds along the eastern seaboard and southeast states. A moderate and mainly easterly flow will follow Saturday night through Sunday, with occasionally strong winds over the open Gulf waters. A cold front meanwhile approaches from the north then moves through the marine area Monday night with a moderate to occasionally strong offshore flow in the wake of the front. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 4, 4:37 AM CDT, 15 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 437 AM CDT Fri Oct 4 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-050945- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 437 AM CDT Fri Oct 4 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk of rip currents along area beaches through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a moderate risk of rip currents along area beaches Saturday and Saturday night. There is a high risk of rip currents along area beaches Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-050945- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 437 AM CDT Fri Oct 4 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Moderate to occasionally strong winds may create hazardous conditions for small craft over the open Gulf waters Saturday night through Sunday and again Monday night through Wednesday.
In the hours before
Special weather statement, Oct 4, 5:47 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
547 PM CDT Fri Oct 4 2019
ALZ059-FLZ201-203-042330-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
547 PM CDT Fri Oct 4 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES
UNTIL 630 PM CDT...
At 546 PM CDT, the strong thunderstorm was located over Flomaton,
moving southwest at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Atmore, Century, Flomaton, Molino, Pollard and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3062 8740 3064 8739 3067 8741 3070 8745
3070 8747 3072 8748 3072 8750 3074 8752
3078 8754 3083 8761 3122 8738 3103 8713
3058 8731
TIME...MOT...LOC 2246Z 033DEG 25KT 3102 8727Special weather statement, Oct 4, 5:55 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
555 PM CDT Fri Oct 4 2019
ALZ051-053-050000-
Clarke AL-Choctaw AL-
555 PM CDT Fri Oct 4 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 700 PM
CDT...
At 555 PM CDT, the strong thunderstorm was located 5 miles south of
Putnam, or 15 miles west of Thomasville, moving west at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Silas, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3206 8812 3202 8812 3199 8810 3201 8809
3199 8807 3199 8791 3186 8790 3170 8842
3170 8847 3209 8843
TIME...MOT...LOC 2255Z 087DEG 19KT 3195 8800Special weather statement, Oct 4, 5:57 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
557 PM CDT Fri Oct 4 2019
MSZ067-050000-
Wayne MS-
557 PM CDT Fri Oct 4 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 700 PM CDT...
At 557 PM CDT, the strong thunderstorm was located 7 miles northeast
of Waynesboro, moving west at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3189 8848 3165 8847 3163 8886 3183 8884
3183 8876 3185 8865
TIME...MOT...LOC 2257Z 094DEG 13KT 3175 8855Special weather statement, Oct 4, 6:41 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Mobile AL 641 PM CDT Fri Oct 4 2019 MSZ075-050030- Perry MS- 641 PM CDT Fri Oct 4 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL PERRY COUNTY UNTIL 730 PM CDT... At 640 PM CDT, the strong thunderstorm was located over New Augusta, or 12 miles south of Richton, moving southwest at 30 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Beaumont and New Augusta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3124 8914 3133 8889 3114 8888 3100 8914 TIME...MOT...LOC 2340Z 062DEG 35KT 3119 8901
Special weather statement, Oct 4, 7:03 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
703 PM CDT Fri Oct 4 2019
MSZ075-050045-
Perry MS-
703 PM CDT Fri Oct 4 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN PERRY COUNTY UNTIL 745 PM CDT...
At 702 PM CDT, the strong thunderstorm was located 6 miles west of
Richton, moving west at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Perry
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3143 8915 3144 8901 3143 8896 3130 8894
3125 8915
TIME...MOT...LOC 0002Z 089DEG 12KT 3135 8905Special weather statement, Oct 4, 7:17 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
717 PM CDT Fri Oct 4 2019
ALZ261-262-050100-
Baldwin Inland AL-Mobile Inland AL-
717 PM CDT Fri Oct 4 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 800 PM
CDT...
At 716 PM CDT, the strong thunderstorm was located near Stockton, or
12 miles northwest of Bay Minette, moving west at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Citronelle, Creola, Chunchula, Stockton, Gulfcrest, Axis, Mount
Vernon, I65 And AL 225 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 8827 3115 8794 3114 8794 3115 8793
3115 8788 3114 8787 3115 8787 3115 8777
3090 8775 3089 8789 3092 8791 3090 8790
3089 8797 3090 8797 3089 8798 3088 8826
TIME...MOT...LOC 0016Z 087DEG 19KT 3104 8788The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:17 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Oct 4, 8:04 PM CDT | Special Weather Statement | MOB | Mobile | 56 min |
| Oct 5, 4:29 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 63 hr |
| Oct 5, 1:47 PM CDT | Special Weather Statement | MOB | Wilcox | 28 min |
| Oct 5, 2:14 PM CDT | Special Weather Statement | MOB | Wilcox | 46 min |
| Oct 5, 2:24 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 22 min |
| Oct 5, 3:02 PM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| Oct 5, 3:44 PM CDT | Special Weather Statement | MOB | Clarke | 31 min |
| Oct 5, 4:18 PM CDT | Special Weather Statement | MOB | Choctaw | 57 min |
| Oct 5, 4:29 PM CDT | Special Weather Statement | MOB | Choctaw | 61 min |
| Oct 5, 4:37 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 38 min |
| Oct 5, 4:59 PM CDT | Special Weather Statement | MOB | Washington | 61 min |
| Oct 5, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 48 min |
| Oct 5, 5:56 PM CDT | Special Weather Statement | MOB | Clarke | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.